Alert archive / Vermont / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 10, 2025, 4:09 PM EDT for Caledonia County, Essex County, Vermont. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2025, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 10, 2025, 6:55 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caledonia County, VT, Essex County, VT
The radar
The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:15 PM EDT | FLASH FLOOD | East Haven, VT | Walters Farm Road in East Haven is closed due to a washout. |
| Jul 10, 6:30 PM EDT | FLASH FLOOD | Hartwellville, VT | VT 114 closed due to culvert washout around School Street in East Haven. |
| Jul 10, 6:34 PM EDT | FLASH FLOOD | East Haven, VT | VT 114 partially washed out at River Road in East Haven. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WGUS51 KBTV 102009
FFWBTV
VTC005-009-102315-
/O.NEW.KBTV.FF.W.0007.250710T2009Z-250710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
409 PM EDT Thu Jul 10 2025
The National Weather Service in Burlington has issued a
* Flash Flood Warning for...
Northeastern Caledonia County in northeastern Vermont...
Southwestern Essex County in northeastern Vermont...
* Until 715 PM EDT.
* At 409 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 2.5
inches of rain have fallen. The expected rainfall rate is 0.75 to
1.5 inches in 1 hour. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Newark, Burke, West Burke Village, East Haven and Sutton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4464 7194 4466 7200 4470 7192 4470 7187
4466 7186 4463 7189
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
Haynes2 follow-up statements
690
WGUS71 KBTV 102129
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
529 PM EDT Thu Jul 10 2025
VTC005-009-102315-
/O.CON.KBTV.FF.W.0007.000000T0000Z-250710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caledonia VT-Essex VT-
529 PM EDT Thu Jul 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT THIS
EVENING FOR NORTHEASTERN CALEDONIA AND SOUTHWESTERN ESSEX COUNTIES...
At 529 PM EDT, gauge reports indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4.25 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges and emergency manager reported reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Newark, Burke, West Burke Village, East Haven and Sutton.
The East Branch of the Passumpsic at East Haven has rapidly risen
4.5 ft into Minor Flood Stage. Very heavy rainfall is exiting the
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4464 7194 4466 7200 4470 7192 4470 7187
4466 7186 4463 7189
FLASH FLOOD...GAUGE INDICATED
$$
Haynes358
WGUS71 KBTV 102255 RRA
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
655 PM EDT Thu Jul 10 2025
VTC005-009-102305-
/O.CAN.KBTV.FF.W.0007.000000T0000Z-250710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caledonia VT-Essex VT-
655 PM EDT Thu Jul 10 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN CALEDONIA AND
SOUTHWESTERN ESSEX COUNTIES...
Flash flooding is no longer expected. However, a flood warning
remains in effect as flooding is still ongoing from earlier
thunderstorms.
&&
LAT...LON 4464 7194 4466 7200 4470 7192 4470 7187
4466 7186 4463 7189
$$
ClayWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 1:55 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Burlington VT 155 PM EDT Thu Jul 10 2025 .SYNOPSIS... Scattered showers and thunderstorms will move through this afternoon and evening. A few of these could be severe and localized flash flooding is possible in the heaviest storms. The rain moves out tonight and dry weather should mostly prevail through Saturday. Shower chances increase Sunday as a weak cold front moves into the region, but hot and humid conditions will prevail through much of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1230 PM EDT Thursday...Showers and storms have been moving slowly through parts of northern and eastern Vermont this morning. Additional showers have developed across the spine of the Greens and parts of northern New York. Shower coverage will continue to increase this afternoon and into the early evening before it gradually diminishes late this evening and tonight. So far, the heaviest showers have generally produced between 1-1.5 inches. Thankfully, the storms have been moving just fast enough to prevent training and the atmosphere has been drying a bit during the day, decreasing the PWATs. The lower PWATs are helping keep rates a bit lower than they could be, but with multiple rounds of showers expected, the areas of concern are places that see multiple rounds of the heaviest showers. In these areas, localized flash flooding is possible. The storms this afternoon also have a severe threat. Surface CAPE has increased to around 1,000 to 1,500 J for much of the region, with parts of the ST. Lawrence Valley seeing values close to 2,000 J. The exception is some areas east of the Greens that are in a cooler marine modified airmass off the Atlantic, where surface CAPE values are below 1,000 J. 0-6 KM shear has increased to between 25- 30 KTs, and it will come up a little more this afternoon. Strong synoptic forcing will be lacking, but there will be enough of a weak surface boundary to provide lift. This weak forcing is noticeable in how many of the storms have developed across the terrain this morning. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 1230 PM EDT Thursday...Surface high pressure builds into the region for tomorrow and Saturday, bringing mostly dry weather. It will be accompanied by a warming trend, with temperatures rising into the 80s and low 90s this weekend. Dew points will also gradually increase, with values increasing into the 60s to around 70. The temperatures and dew points should be just low enough to prevent anywhere reaching Heat Advisory criteria, but it will be hot and humid regardless. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 1230 PM EDT Thursday...A cold front attempts to make its way through the region on Sunday into Monday but it mostly falls apart before it can pass through. It will bring another round of showers and storms, and some heavy rainfall will again be possible. While ensemble guidance generally favors an overnight passage, some members move it through in the afternoon, and an earlier passage would lead to some thunderstorm potential. Since the front mostly falls apart before it passes through, temperatures will continue to be above climatological normals for much of the week and the humidity will stay elevated. Currently, the first heat wave of the season looks increasingly possible for Burlington, though the magnitude of the heat will not be as strong as it was back in June. The heat and humidity look to remain in place for the rest of the work week before relief may arrive for the weekend. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Through 18Z Friday...Active convective weather through much of the next six hours will impact most TAF sites at times which will result in at least vicinity showers and thunderstorms, with the exception of MSS and perhaps SLK. Tried to convey in shorter periods when confidence of thunderstorms is relatively high with TEMPO groups, but prevailing thunderstorms is difficult to predict with both scattered nature of convection and pulsing up and down of the storms. Brief MVFR/IFR conditions are likely within a thunderstorm; otherwise VFR conditions should continue through about 03Z. After that time, a low level inversion will develop leading to low stratus and fog at most TAF sites, especially where rain occurs. Winds will be light/terrain driven through the day outside of convection, with some light southerly winds tomorrow morning common. Outlook... Friday Night: VFR. NO SIG WX. Saturday: VFR. NO SIG WX. Saturday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Sunday: Mainly VFR, with local IFR possible. Chance SHRA, Chance TSRA. Sunday Night: VFR. Chance SHRA, Slight chance TSRA. Monday: Mainly MVFR, with local IFR possible. Chance SHRA, Chance TSRA. Monday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Tuesday: VFR. Slight chance SHRA, Slight chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Myskowski NEAR TERM...Myskowski SHORT TERM...Myskowski LONG TERM...Myskowski AVIATION...Kutikoff
Hazardous weather outlook, Jul 10, 1:03 AM EDT, 15 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 103 AM EDT Thu Jul 10 2025 NYZ026>031-034-035-087-VTZ001>011-016>021-110515- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 103 AM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms are expected Thursday from noon through the afternoon hours. While the threat of severe weather is low, some stronger storms are possible with the capability of producing localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing heat and humidity returns for the weekend which could produce heat index values in the low to mid 90s. Take frequent breaks and stay hydrated. Seek shade often and find air conditioning if experiencing heat related illness. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 12:24 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
1224 PM EDT Thu Jul 10 2025
NYZ035-VTZ005-101700-
Eastern Essex NY-Western Chittenden VT-
1224 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ESSEX AND WEST
CENTRAL CHITTENDEN COUNTIES THROUGH 100 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willsboro, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Burlington, Willsboro, Chesterfield, Shelburne, Brown Point,
The Four Brothers, Frisbies Point, Hatch Point, Willsboro Point,
Willsboro Bay, Indian Bay, Ligonier Point, Jones Point, and Boquet
River Point.
This includes Interstate 87 between mile markers 133 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4437 7349 4443 7350 4450 7330 4435 7329
TIME...MOT...LOC 1624Z 255DEG 5KT 4442 7343
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HaynesSpecial weather statement, Jul 10, 2:28 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Burlington VT
228 PM EDT Thu Jul 10 2025
VTZ003-004-101900-
Essex VT-Orleans VT-
228 PM EDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORLEANS AND
NORTHWESTERN ESSEX COUNTIES THROUGH 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coventry, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newport City, Orleans, Derby Center, Charleston, Irasburg, Derby Line
Village, Orleans Village, Morgan, Brownington, Holland, Derby,
Coventry, Warners Grant, Brownington Village, Derby Center Village,
Newport Town, Warren Gore, Brighton, Barton, and Westmore.
This includes Interstate 91 between mile markers 161 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4482 7184 4478 7230 4490 7236 4501 7216
4501 7194
TIME...MOT...LOC 1827Z 250DEG 10KT 4486 7227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MyskowskiLocal storm report, Jul 10, 3:20 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
320 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Hail 1 N Orleans 44.83N 72.20W
07/10/2025 E1.00 inch Orleans VT Local Official
Photo received from the town clerk.
&&
Event Number BTV2501048
taberLocal storm report, Jul 10, 3:58 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
358 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM Flash Flood 2 SE Orleans 44.79N 72.17W
07/10/2025 Orleans VT Local Official
Baird Road washed out.
&&
Event Number BTV2501049
taberLocal storm report, Jul 10, 4:09 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
409 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Flash Flood Sutton 44.63N 72.03W
07/10/2025 Caledonia VT Fire Dept/Rescue
Water rescue on going on Calendar Brook Road.
&&
Event Number BTV2501050
taberThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:24 PM EDT | Special Weather Statement | BTV | Chittenden | 36 min |
| Jul 10, 12:44 PM EDT | Areal Flood Warning | BTV | Orleans | 5 hr |
| Jul 10, 1:46 PM EDT | Areal Flood Warning | BTV | Lamoille | 3 hr |
| Jul 10, 2:28 PM EDT | Special Weather Statement | BTV | Orleans | 32 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 36 min |
| Jul 10, 3:10 PM EDT | Areal Flood Warning | BTV | Caledonia | 28 min |
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Washington | 66 min |
| Jul 10, 3:25 PM EDT | Areal Flood Warning | BTV | Franklin, Lamoille, Orleans | 2 hr |
| Jul 10, 3:37 PM EDT | Flash Flood Warning | BTV | Caledonia | 3 hr |
| Jul 10, 3:51 PM EDT | Flash Flood Warning | BTV | Addison | 5 hr |
| Jul 10, 4:05 PM EDT | Areal Flood Warning | BTV | Franklin, Orleans | 98 min |
| Jul 10, 4:16 PM EDT | Areal Flood Warning | BTV | Washington | 3 hr |
| Jul 10, 4:26 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 51 min |
| Jul 10, 4:35 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex | 2 hr |
| Jul 10, 4:41 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Washington | 47 min |
| Jul 10, 5:42 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex | 4 hr |
| Jul 10, 5:42 PM EDT | Special Weather Statement | BTV | Lamoille | 48 min |
| Jul 10, 5:45 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 60 min |
| Jul 10, 5:50 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans | 55 min |
| Jul 10, 6:05 PM EDT | Special Weather Statement | BTV | Addison | 55 min |
| Jul 10, 6:45 PM EDT | Special Weather Statement | BTV | Chittenden | 60 min |
| Jul 10, 6:52 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex | 3 hr |
| Jul 10, 7:29 PM EDT | Special Weather Statement | BTV | Grand Isle | 31 min |
Nearby
Flash Flood Warnings in Vermont, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.